Tuesday, June 21, 2016

Tummy and Dinner

Went to the laundry place about 7:15, but it didn't look as if the machines were operating--or something. Could it be they're turned off until after a certain hour? Don't know, but I went back later--had only one load, anyway. Aside from that, I didn't do a lot except financial stuff, organizing files, and similar boring chores. I still don't feel absolutely tiptop, although I haven't had to take any more Pepto Bismol. Actually took a nap--unusual for me--for about an hour on the couch. Got up and felt better. Went to WinCo for a few things. Showered and changed to go to the widder dinner. There were only seven of us this time, as opposed to more than twenty last. That could say something about the food and/or service at Marie Callender's.
Because my stomach was still having some "issues" (if I ever use that word again to describe problems, please shoot me), I just ordered an appetizer of what was billed as an avocado and shrimp stack. Of course, I had a Blue Moon, too. It was an okay gathering or would have been if obnoxious Gayle hadn't done her thing of nonstop and nonsensical talk. Got home a bit after 8:00 and had no further troubles with my tum, aside from--which just dawned on me--not being able cleaning it out.
Just now when I got up, I thought of asking my guru--the Internet--if iron supplements could cause constipation. It seems that they can, and although my last blood test showed no deficiency, I had continued to take them, figuring they wouldn't do any harm. I'll stop them as of today and step up my fiber.

2 comments:

iloveac said...

Rosemary,
Yes, most certainly Iron is constipating. Usually a stool softener is prescribed along with it. Also Pepto Bismol is primarily an anti diarrheal drug.
Do you think the 'stomach ache' as you called it might be a return of GERD? Hope it's no longer an issue for you.
You really should discuss this with your MD because stopping the Iron may put you right back into iron deficiency anemia. If he says to continue the Iron....make sure you take it with a stool softener.
Don't be treating yourself. You've had some serious problems that shouldn't be taken lightly. I'm sure they are manageable, but you don't want them coming back to haunt you.
/p

Mimi said...

GERD hasn't been a problem for me for years, but I'll definitely discuss it with my doctor if the stomach ache of constipation continues. The reason I stopped the iron was because my blood test (which the colon doctor ordered) showed I no longer have a deficiency there. I remarked something like, "then I guess I don't have to take the iron anymore" and he seemed to agree. Anyway, I'll skip it and if I'm not back on an even keel soon, will consult the doc. Thanks, Pat. (BTW, I should have remembered that Pepto Bismol is anti-diarrheal, but just didn't think of it.)